Drought, Lake of the Woods
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lake of the Woods forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.771, -94.905 (the zone’s center; the record gives no point)
S. Drought Monitor).
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A lack of rainfall over the summer and fall kept many counties across northwest and west central Minnesota in a D2 (severe) or D3 (extreme) drought designation (per the U.S. Drought Monitor). Roseau, Lake of the Woods, East Marshall, Pennington, North and South Beltrami, North and South Clearwater, Hubbard, and Wadena counties were classified in the D3 category. Red Lake, East Polk, Mahnomen, and East Becker counties were grouped in the D2 category.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Nov 30, 9:10 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 910 PM CST THU NOV 30 2006 .DISCUSSION...MAIN FORECAST CHALLENGES ARE TEMPERATURES AND PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...THE AREA IS BETWEEN WEATHER SYSTEMS...WITH HIGH PRESSURE TO THE E AND LOW PRESSURE TO THE W. WHEN COMPARING MODELS...THE GFS SOLUTION APPEARS TO BE HANDLING THE SITUATION BEST...SO WILL LEAN TOWARDS FOR FORECAST. CURRENT FORECAST APPEARS TO BE PRETTY WELL ON TRACK WITH ARRIVAL OF PRECIPITATION...BUT TEMPERATURES WILL NEED SOME ADJUSTMENTS TO ACCOUNT FOR THE FASTER COOL DOWN IN THE MN PART OF THE AREA AND THE NEARLY STEADY TEMPS IN PARTS OF ND. OVERALL... MINIMAL CHANGES MADE TO CURRENT FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 340 AM CST THU NOV 30 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 340 AM CST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR THIS EVENING. A WARM FRONT WILL MOVE EAST INTO CENTRAL NORTH DAKOTA AFTER MIDNIGHT. SOME LIGHT SNOW WILL OCCUR AHEAD OF THIS FRONT IN THE DEVILS LAKE AND LANGDON AREA LATE TONIGHT WITH UP TO AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL WEAK WEATHER SYSTEMS WILL MOVE THROUGH THE AREA DURING THIS PERIOD. UP TO AN INCH OF LIGHT SNOW IS POSSIBLE IN THE ROSEAU AND WARROAD AREAS FRIDAY MORNING. OTHERWISE PATCHY LIGHT SNOW IS EXPECTED OVER THE REST OF NORTHWEST MINNESOTA AND NORTHEAST NORTH DAKTOTA FRIDAY INTO SATURDAY WITH ACCUMULATIONS UNDER AN INCH. ANOTHER SYSTEM WILL DROP SOUTHEAST THROUGH THE AREA MONDAY GIVING A CHANCE FOR LIGHT SNOW AND LIGHT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The national radar mosaic for the moment the first event began.
14 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6960, 6961, 6962, 6963, 6964, 6965, 6966, 6967, 6968, 6969, 6970, 6971, 6972, 6973.